Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 13, 2018, 9:30 PM EDT for Lawrence County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 9:30 PM EDT (01:30 UTC)
- Expired
- Jun 13, 2018, 10:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 91 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted.
515
WUUS51 KRLX 140130
SVRRLX
OHC087-140200-
/O.NEW.KRLX.SV.W.0050.180614T0130Z-180614T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
930 PM EDT WED JUN 13 2018
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
Central Lawrence County in southeastern Ohio...
* Until 1000 PM EDT.
* At 930 PM EDT, a severe thunderstorm was located near Wheelersburg,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ironton, Coal Grove, Lake Vesuvius, Vernon, Aid, Hanging Rock and
Pedro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3860 8274 3865 8277 3868 8276 3868 8270
3875 8270 3875 8266 3878 8266 3860 8240
3847 8261 3850 8266 3854 8270 3856 8273
3856 8277 3858 8278
TIME...MOT...LOC 0130Z 320DEG 18KT 3870 8273
HAIL...1.00IN
WIND...60MPH
$$
KISTNER2 follow-up statements
601
WWUS51 KRLX 140149
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
949 PM EDT WED JUN 13 2018
OHC087-140200-
/O.CON.KRLX.SV.W.0050.000000T0000Z-180614T0200Z/
Lawrence OH-
949 PM EDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WEST CENTRAL LAWRENCE COUNTY...
At 948 PM EDT, a severe thunderstorm was located over Lake Vesuvius,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ironton, Lake Vesuvius, Hanging Rock and Pedro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 8274 3865 8277 3868 8276 3868 8269
3861 8255 3856 8258 3853 8266 3854 8270
3856 8273 3856 8277 3858 8278
TIME...MOT...LOC 0148Z 320DEG 18KT 3863 8265
HAIL...<.75IN
WIND...60MPH
$$
KISTNER758
WWUS51 KRLX 140158
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
958 PM EDT WED JUN 13 2018
OHC087-140208-
/O.EXP.KRLX.SV.W.0050.000000T0000Z-180614T0200Z/
Lawrence OH-
958 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAWRENCE COUNTY
WILL EXPIRE AT 1000 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3860 8274 3865 8277 3868 8276 3868 8269
3861 8255 3856 8258 3853 8266 3854 8270
3856 8273 3856 8277 3858 8278
TIME...MOT...LOC 0158Z 320DEG 18KT 3860 8261
$$
KISTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:42 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 13, 7:42 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Charleston WV 742 PM EDT Wed Jun 13 2018 .SYNOPSIS... A cold front passes through tonight with showers and storms followed by a much less humid airmass to end the work week. Heat and humidity then builds over the weekend under high pressure. && .NEAR TERM /THROUGH THURSDAY/... As of 239 PM Wednesday... Three separate regimes across the CWA at this hour with southeast Ohio and our Ohio River counties in WV either in the sun or breaking out into the sun. Our extreme southern counties have also seen some sun today which has helped showers a few storms fire already there. In between, a band of low clouds and sprinkles has plagued a stripe from northeast KY through the Kanawha Valley up into our northeast mountains keeping temps in the 70s. The low clouds should gradually scatter out this afternoon allowing for destabilization and the gradual development of showers/storms just about anywhere. A cold front dropping through Indiana and Ohio will enter our far northwest counties late this afternoon and continue southeastward through the overnight hours. A broken line of showers/storms is expected to accompany this front, with greatest coverage across our northern counties in the evening. The showers will sink south exiting our southern counties around dawn on Thursday. Cannot rule out a marginal severe storm as this front works through but would expect this threat to be greatest over southeast Ohio and northwest West Virginia, where the front enters before or slightly after sunset. Fog and/or stratus will likely develop to some extent behind the front, but still not real confident on how low visibilities will go with a drier airmass advecting in and the likelihood that at least a slight breeze will stay up through the night. Decided to add in patchy fog over much of the area for now. Dewpoints near 70 this afternoon will crash behind the front ending up in the refreshing low to mid 50s by tomorrow afternoon. Ambient temps will not change much with highs tomorrow once again reaching the low to mid 80s in the lowlands with 70s over the higher elevations. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 255 PM Wednesday... Surface cold front south of the area at the start of the period with a much a drier and less humid airmass. Dewpoints generally in the 50's and a northwesterly flow aloft will keep temperatures near seasonal levels on Friday. Upper ridge will strengthen into Saturday with increasing heat and humidity, however forecasts look to remain dry with no disturbances expected. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 300 PM Wednesday... Unsettled weather returns to the area in the long period. Upper ridge will continue to strengthen and move east across the area with well above normal temperatures and high humidity developing. In fact it appears a heat advisory may be necessary for much of the lowlands Sunday and Monday afternoons. Upper ridge will break down by Tuesday as a upper shortwave trough surface cold front approach the region with scattered showers and thunderstorms developing. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 730 PM Wednesday... Starting with VFR conditions at every site, but radar images show convection associated with a passing cold front to affect first PKB and CKB with VCTS and rain showers to produce brief periods of IFR conditions through 02Z. The line of convection will gradually diminish in intensity as has been noted in a decrease in lightning strikes. If this line of convection survives its trajectory, it will affect CRW and HTS with a brief period of thunderstorms. Expect post rain steam or fog just after showers pass. Winds in the boundary layer suggest around 10 knots but turning northwest to north behind this low confidence ande front. This will produce enough ventilation to suppress dense fog formation. Nevertheless, a drier airmass will move behind the front to produce clearing overnight. The lower atmosphere should decouple causing radiational cooling and dense fog mainly over the river valleys. With abundant moisture and winds becoming northerly behind the front, expect IFR ceilings at BKW overnight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing and extent of fog/stratus tonight may be more extensive than currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H M M M H H M H BKW CONSISTENCY H H H H H H H M H H M H EKN CONSISTENCY H H H H H H H L H H M M PKB CONSISTENCY H M H H H H H H H H H H CKB CONSISTENCY H H M M H H H M M M M M AFTER 00Z FRIDAY... None. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ABE/SL NEAR TERM...ABE SHORT TERM...SL LONG TERM...SL AVIATION...ARJ
Hazardous weather outlook, Jun 13, 12:45 PM EDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1245 PM EDT Wed Jun 13 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-141645- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 1245 PM EDT Wed Jun 13 2018 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...This Afternoon and Tonight. A few thunderstorms today could be strong to severe with gusty winds the main threat. Showers and thunderstorms could also produce very heavy rainfall into tonight. Repetitive activity could cause localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 13, 7:39 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
739 PM EDT WED JUN 13 2018
OHZ083>086-140045-
Jackson-Meigs-Gallia-Vinton-
739 PM EDT WED JUN 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MEIGS...
NORTHEASTERN GALLIA...CENTRAL JACKSON AND SOUTHEASTERN VINTON
COUNTIES...
At 739 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Mcarthur to near Wellston
to 10 miles northeast of Waverly. Movement was southeast at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jackson, Wellston, Pomeroy, Rutland, Mason, Chester, Hamden, Hartford
City, Coalton, Vinton, Wilkesville, Radcliffe, Dyesville, Salem
Center, Harrisonville, Dexter, Byer and Carpenter.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3917 8279 3917 8277 3919 8276 3918 8264
3926 8233 3923 8227 3920 8227 3920 8218
3904 8180 3901 8199 3903 8202 3901 8205
3893 8257 3909 8280
TIME...MOT...LOC 2339Z 295DEG 26KT 3922 8236 3917 8259 3919 8281
KISTNERSpecial weather statement, Jun 13, 7:58 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
758 PM EDT WED JUN 13 2018
OHZ083-140045-
Jackson-
758 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON COUNTY...
At 758 PM EDT, a strong thunderstorm was located 8 miles southeast of
Waverly, moving southeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Petersburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3908 8280 3893 8256 3892 8276 3894 8275
3895 8280
TIME...MOT...LOC 2358Z 311DEG 23KT 3908 8284
KISTNERSpecial weather statement, Jun 13, 8:32 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Charleston WV
832 PM EDT WED JUN 13 2018
OHZ083-086-087-WVZ007-140115-
Jackson-Gallia-Lawrence-Mason-
832 PM EDT WED JUN 13 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GALLIA...SOUTHERN
JACKSON...NORTHWESTERN LAWRENCE AND NORTHWESTERN MASON COUNTIES...
At 831 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Rio Grande to near Oak
Hill to near Lucasville. Movement was southeast at 20 mph.
Dangerous lightning and winds in excess of 40 mph are possible with
these storms.
Locations impacted include...
Point Pleasant, Gallipolis, Oak Hill, Rio Grande, Gallia, Vernon,
Henderson, Vinton, Adamsville, Mabee, Gallopolis Ferry, Gage and
Centerpoint.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3892 8276 3894 8254 3899 8224 3880 8196
3872 8231 3869 8270 3875 8270 3875 8266
3885 8265 3886 8276
TIME...MOT...LOC 0031Z 321DEG 19KT 3901 8237 3892 8255 3890 8294
KISTNERSpecial weather statement, Jun 13, 8:35 PM EDT, 55 minutes before
Special Weather Statement National Weather Service Charleston WV 835 PM EDT WED JUN 13 2018 OHZ076-WVZ010-011-019-020-140100- Washington-Doddridge-Ritchie-Pleasants-Tyler- 835 PM EDT WED JUN 13 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON... NORTHEASTERN PLEASANTS...NORTHEASTERN RITCHIE...NORTHWESTERN DODDRIDGE AND CENTRAL TYLER COUNTIES... At 835 PM EDT, a strong thunderstorm was located near St. Marys, moving east at 30 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... St. Marys, Arvilla, Alma, Point Lookout, Wick, Mountain, Lima and Hebron. This includes Route 50 in West Virginia between mile markers 47 and 51. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3942 8129 3951 8125 3947 8072 3924 8081 TIME...MOT...LOC 0035Z 285DEG 27KT 3944 8109 KISTNER
Special weather statement, Jun 13, 9:11 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
911 PM EDT WED JUN 13 2018
WVZ010-011-019-140145-
Ritchie-Pleasants-Tyler-
911 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PLEASANTS...
NORTHEASTERN RITCHIE AND SOUTHWESTERN TYLER COUNTIES...
At 911 PM EDT, a strong thunderstorm was located 7 miles northwest of
Pennsboro, or 7 miles east of St. Marys, moving southeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Pennsboro, Wick, Mountain and Hebron.
This includes Route 50 in West Virginia between mile markers 42 and
45.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3941 8078 3934 8084 3927 8091 3925 8090
3924 8091 3936 8115 3943 8111
TIME...MOT...LOC 0111Z 295DEG 13KT 3937 8106
KISTNERSpecial weather statement, Jun 13, 9:19 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
919 PM EDT WED JUN 13 2018
WVZ007-140200-
Mason-
919 PM EDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON COUNTY...
At 919 PM EDT, a strong thunderstorm was located near Point Pleasant,
moving southeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Point Pleasant, Leon and Southside.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3893 8203 3885 8189 3878 8183 3869 8201
3886 8214 3887 8214 3889 8215
TIME...MOT...LOC 0119Z 324DEG 10KT 3888 8208
KISTNERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:32 PM EDT | Special Weather Statement | RLX | Gallia | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.